Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 12, 2007, 3:34 PM MDT for Hudspeth County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 3:34 PM MDT (21:34 UTC)
- Expired
- Jul 12, 2007, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 140 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 122134 SVREPZ TXC229-122215- /O.NEW.KEPZ.SV.W.0079.070712T2134Z-070712T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 334 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITY OF SIERRA BLANCA... * UNTIL 415 PM MDT * AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES WEST OF SIERRA BLANCA TO 20 MILES EAST OF SIERRA BLANCA...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF SIERRA BLANCA TO 13 MILES NORTHWEST OF VAN HORN...AND MOVING NORTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SIERRA BLANCA BY 340 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3116 10574 3099 10493 3146 10487 3145 10578 $$ PIEPER
1 follow-up statement
000 WWUS54 KEPZ 122211 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 409 PM MDT THU JUL 12 2007 TXC229-122219- /O.EXP.KEPZ.SV.W.0079.000000T0000Z-070712T2215Z/ HUDSPETH TX- 409 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUDSPETH COUNTY EXPIRES AT 415 PM MDT... THE WARNED STORM HAS WEAKENED TO BELOW SEVERE LIMITS...AND PUSHED NORTH OF INTERSTATE 10 INTO RURAL HUDSPETH COUNTY. AS SUCH...THE WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 415 PM MDT. PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION. LAT...LON 3116 10574 3099 10493 3146 10487 3145 10578 $$ PIEPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:30 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU JUL 12 2007 .SYNOPSIS... ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. STORMS TONIGHT COULD PRODUCE LOCALLY HEAVY RAINFALL AND A FEW AREAS OF FLOODING. ATMOSPHERE BECOMES A BIT DRIER MONDAY AND BEYOND BUT ISOLATED THUNDERSTORMS ARE STILL LIKELY. TEMPERATURES WILL CONTINUE TO BE AROUND NORMAL THROUGH THE PERIOD. && .DISCUSSION... VERY MOIST AIRMASS REMAINS IN PLACE AS MORNING SOUNDINGS AND SOUNDER IMAGERY BOTH SHOW PWS OF 1.3 TO 1.5 INCHES. UPPER RIDGE PERSISTING FROM SOUTH TEXAS ACROSS TO NORTHERN ARIZONA. WITH GOOD LOW AND MID LEVEL MOISTURE...AND MODERATE RAINS ACROSS THE AREA YESTERDAY... ISSUED FLASH FLOOD WATCH FOR THE EASTERN CWA. MORNING DEBRIS CLOUDS SLOWED DAYTIME HEATING OVER MUCH OF THE EAST BUT NOW SHOULD START HEATING UP AS LEFTOVER CLOUDS HAVE DISSIPATED. GILA WILDERNESS ALSO SEEING SOME STRONG STORMS THIS AFTERNOON AND WILL HAVE TO BE WATCHED AS A FEW AREAS RECEIVED MODERATE RAINFALL YESTERDAY. REMAINS OF INVERTED TROUGH NOW SOUTH OF THE BOOTHEEL AND MAY BE AIDING IN A FEW THUNDERSTORMS OVER THAT AREA. FEATURE SHOULD BE OUT OF AREA LATER THIS EVENING. MODELS REMAIN CONSISTENT IN OVERALL PATTERN OF HIGH GRADUALLY BECOMING MORE MERIDIONALLY ORIENTED OVER ARIZONA LATER TOMORROW DUE TO FORCING OF LARGE HUDSON BAY LOW AND ATTENDANT TROUGH DROPPING SOUTH INTO TEXAS. NOT MUCH DIFFERENCE IN AIRMASS BUT FRONT COULD WELL BE A FOCUSING MECHANISM FOR CONVECTION. WITH NORTHERLY FLOW SETTING UP OVER AREA DEEP LAYERED MOISTURE SHOULD SLOWLY DECREASE. WILL KEEP SUNDAY STORMS IN SCATTERED CATEGORY...BUT DIMINISH TO ISOLATED MONDAY AND BEYOND. DISTURBANCES IN THE FLOW MAY WELL INCREASE THUNDERSTORM COVERAGE HOWEVER. && .AVIATION...VALID 13/00Z-14/00Z... SCATTERED THUNDERSTORMS WILL PRODUCE A FEW AREAS OF MVFR FOR CIGS AND VSBY. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 95 73 96 72 / 40 30 40 20 30 SIERRA BLANCA TX 67 91 67 90 68 / 40 30 40 20 30 LAS CRUCES 69 95 70 95 68 / 30 30 40 20 30 ALAMOGORDO 67 93 67 93 66 / 40 30 40 20 30 CLOUDCROFT 50 70 49 72 47 / 40 40 50 40 40 TRUTH OR CONSEQUENCES 69 94 69 94 68 / 40 30 40 20 30 SILVER CITY 63 87 63 86 63 / 50 40 40 30 30 DEMING 69 94 69 96 68 / 30 30 40 20 30 LORDSBURG 67 95 70 97 69 / 30 30 40 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR NMZ024-025. TX...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR TXZ055-056. && 17 HEFNER
Hazardous weather outlook, Jul 12, 11:08 AM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT THU JUL 12 2007 NMZ022>025-030>032-TXZ055-056-131645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCAL HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL. POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERSISTENT PATTERN OF SCATTERED AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THUNDERSTORMS MORE ISOLATED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.
In the hours before
Special weather statement, Jul 12, 10:47 AM MDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1047 AM MDT THU JUL 12 2007 NMZ022-023-030>032-130600- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 1047 AM MDT THU JUL 12 2007 A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE TODAY AS A RESULT OF A TROPICAL WAVE OF MOISTURE FROM NORTHERN MEXICO WHICH MOVED INTO SOUTHERN AND SOUTHWESTERN NEW MEXICO YESTERDAY AND OVERNIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE AREA THIS AFTERNOON INTO THE EVENING HOURS AND THERE IS A MODERATE TO HIGH POTENTIAL FOR LOCALIZED VERY HEAVY RAINFALL AMOUNTS OVER ONE INCH IN SOME AREAS. THE MAIN THREAT FROM THESE STORMS WILL BE FLOODING OF LOW LYING AREAS BUT IN ADDITION...SOME COULD PRODUCE HAIL TO ONE HALF INCH...GUSTY WINDS TO 40 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. STORMS WILL BE MOVING SLOWLY TO THE NORTH NORTHEAST TODAY AND MANY AREAS NEAR OR AT AT SATURATION FROM YESTERDAYS RAINS MAY EXPERIENCE AGGRAVATED FLOODING PROBLEMS. HEAVY RAIN WITH THESE STORMS COULD CAUSE FLOODING OF NORMALLY DRY ARROYOS AND SMALL STREAMS...AS WELL AS PONDING AND FLOWING WATER ACROSS AREA ROADS. EXTRA CAUTION IS ADVISED. A FLASH FLOOD WATCH FROM NOON TODAY TO MIDNIGHT HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES EAST OF THE RIO GRANDE: OTERO...EL PASO...HUDSPETH. DO NOT DRIVE ACROSS FLOODED ROADS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION STATION FOR THE LATEST UPDATES. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:34 AM MDT | Flash Flood Watch | EPZ | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.